MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 1.5T; SYSTEM NUCLEAR MAGNETIC IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 1.5T; SYSTEM NUCLEAR MAGNETIC IMAGING
Model Number INGENIA 1.5T R5 BASED
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that the patient suffered a full thickness burn (i.E.Third degree) and a second degree burn with a blister >2.5 cm on each inner thigh directly across from one another, during pelvis examination, using torso coil.
 
Additional Manufacturer Narrative
There is no indication of a malfunction of the mr system or coils used that could have contributed to the incident.The injuries, a full thickness burn (i.E.Third degree) and a second-degree burn with a blister >2.5 cm on each inner thigh directly across from one another, are consistent with heating incidents caused by insufficient distance between body parts, a so-called skin-to-skin burn.No padding was used to prevent this from occurring.Skin-to-skin contact can easily occur in the groin area and between the inner thighs.However, near contact in the groin area cannot easily be prevented and it does not always lead to skin-to-skin burns.Whether or not the skin is moist is one of the potentially decisive factors.Moist skin has an increased burn risk as sweat lowers the skin resistance.

Brand Name
INGENIA 1.5T
Common Device Name
SYSTEM NUCLEAR MAGNETIC IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key20236498
Report Number3003768277-2024-05197
Device Sequence Number12950459
Product Code LNH
UDI-Device Identifier00884838055322
UDI-Public884838055322
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K163116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA 1.5T R5 BASED
Device Catalogue Number781341
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Initial Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight63 KG